Is it normal for the thyroid to be swollen if you are hypothyroid? Been on Synthroid (thyroxine) six months, symptoms diminishing. Tsh is 1

Size doesn't matter. The size of the thyroid has nothing to do with function. People who are hypothyroid can have a small, normal, or enlarged thyroid. Taking synthroid (thyroxine) may decrease the size of your thyroid, but not always. Your TSH is normal, so your dose of synthroid (thyroxine) is correct.

Related Questions

What are factors that determine someone with hypothyroidism must be on synthroid (thyroxine) forever? I have it (just high TSH)other thyroid hormones're normal

Failing thyroid. Most likely you have Hashimotos thyroiditis, which is gradually "eating away" at your thyroid. Your doctor could check TPO antibodies. Your gland may not be totally dead now, but it likely will be eventually, but total hypothyroidism and a dead gland could be in 3 months or 10 years. Probably best to take your synthroid (thyroxine) to avoid the symptoms of hypothyroidism, but talk to your doc. Read more...

Hypothyroid. TSH started @ 13.8 & ft4 1.3. On synthroid. Antibodies normal. Never had thyroid surgery, meds that affect thyroid. What could be cause?

Hashimoto's! You could have Hashimoto's thyroiditis which is the most common cause of hypothyroidism and it is possible that some patients could have negative antibodies. In this case the symptoms are usually milder. Also a transient hypothyroidism could happen in woman after deliver so if you had a baby recently that could explain it. Read more...

I have no thyroid and I did not have my Synthroid (thyroxine) for a week. My levels indicate hypothyroid. Can I really go hypo in 1wk? Tsh 9 FT4. 08

Hypothyroid. yes.. If you have no thyroid, you need to take thyroid medication daily. Thyroid is like an engine to your body.. If your thyroid is not working or removed , you need to take thyroid medication regularly to maintain optimal levels. Read more...

My TSH in oct was 1im still on synthroid& continue to feel better rude urgent care dr said thyroid was swollen, isn't that normal?

Confusing question. It is hard to answer your question. It sounds like your TSH is normal, but your thyroid is enlarged. Presumably you were put on synthroid (thyroxine) because of hypothyroidism and a goiter? The goiter may not shrink. Perhaps you should see an endocrinologist, or a regular family doctor, and not rely on urgent care. Read more...

Pt on 150mcg of synthroid (thyroxine) for hypothyroidism Palliative pt Can one taper to a lower dose if T4 has stabilized? And TSH is starting to decrease?

Hypothyroid. The patient will be much more comfortable without the symptoms of hypothyroidism, namely the extra fatigue. Why taper the dose unless there are hyperthyroid symptoms. If the TSH is not stable there is no way the T4 is stable, anyway we treat to stabilize TSH. Let the treating Physician manage the medications. Read more...
Just discontinue. Palliative care medicine isn't my particular specialty, but I don't see why it couldn't be completely discontinued right away. It would likely take days to have a significant alteration in the pituitary adrenal axis. And the TSH will increase in the absence of thyroid hormone. Read more...